MAUDE Adverse Event Report: SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.H3/h6) the bridge device was not returned for evaluation, thus no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) leads due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Prior to the procedure, a spectranetics bridge occluding balloon was prophylactically inflated to ensure superior vena cava (svc) occlusion in the event that an emergency occurred.The bridge was placed on the guide wire and advanced to the svc.The balloon was inflated using a 60 cc syringe filled with contrast mixture, deflated, and staged in the inferior vena cava (ivc).Beginning with a spectranetics 16f glidelight laser sheath, and switching between the ra and rv lead, there was very little advancement; therefore, the decision was made to snare the leads from below.The bridge was removed; however, upon removal, a tear was noted.A new sheath was inserted, and a new bridge was staged, and the leads were removed successfully via snare, with no reported patient harm.This report captures the bridge occlusion balloon (rescue balloon) that ruptured, potential for harm with recurrence.
 
Additional Manufacturer Narrative
H3) the bridge device was returned to the manufacturer for evaluation.Visual inspection confirmed a tear in the balloon, approximately 20 mm from the distal balloon fuse.Using a scanning electron microscope (sem), jagged edges were observed on the balloon that suggest a puncture or snag, that matches both proximal and distal sides.A uniform repeating tear pattern was present along both cut edges on either side of the rough point, which suggests that the balloon continued to tear from being pulled.H6) based on the complaint details and evaluation, the probable cause for the balloon rupture is likely due to patient condition.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
BRIDGE OCCLUSION BALLOON
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21936273
Report Number3007284006-2025-00088
Device Sequence Number7893104
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)261216(10)0303365522
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number590-001
Device Catalogue Number590-001
Device Lot Number0303365522
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS 16F GLIDELIGHT LASER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES.; ST. JUDE MEDICAL 1888 RA PACING LEAD.; ST. JUDE MEDICAL 7121 RV ICD LEAD.
Patient Age65 YR
Patient SexMale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceWhite